Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can cause constant pain and shortness of breath in a patient with pulmonary embolism and deep vein thrombosis?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 1929 Questions

default
Posted on Wed, 22 Aug 2018 in Veins and Arteries
Question: I have pe and dvt in my leg. I'm having a lot of pain and shortness of breath. I have been on blood thinners for 2 months. why am still in pain
doctor
Answered by Dr. Saddiq Ulabidin 2 hours later
Brief Answer:
Need repeat CT Pulmonary angiogram and echo cardiogram.

Detailed Answer:

Hello,

Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, with pains and shortness of breath you need to be reassessed by the treating physician and vital functions should be monitored and an arterial blood gases should be done to look for adequate gas exchange.

With pain and shortness of breath even on treatment, BP and pulse monitoring as well as other parameters of severity of pulmonary embolism should be assessed regularly.

A repeat CT Pulmonary angiogram to look for any difference in size from initial thrombus and echo cardiogram to look for any signs of increased right sided heart pressures should be done as any indication of indoor management and high dependency units or with intravenous or subcutaneous blood thinners along with coagulation profile monitoring should be done. Meanwhile OTC analgesics like acetaminophen can be used for pain.

Take care and wishing you a speedy recovery. Hope this has answered your query.

Dr. Saddiq Ulabidin, General & Family Physician
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on